yucky and dehydrated

  1. So anyway. I've been on the altace / ramipril (5 mg) for about a month now. I was getting raging headaches during the night shifts that I was working, having BPs of like 150/100, 140/90..., MD put me on hydrochlorothiazide last Friday. I am feeling soo dehydrated! I am sucking back water all day long, which helps a bit, but I'm feeling very strange like I have heat stroke. I don't look dehydrated. and my head is still pounding at night (I've altered the dosage times, but it still doesn't help. I feel like I'm heating the room, I was sweating like a pig all day today. And I''m dizzy dizzy dizzy when I stand up. Honestly, I felt better before I started taking all this crap.

    Is this normal. Yech!
    •  
  2. 7 Comments

  3. by   MissdonditaBsn
    Have you had you bp taken since you started taking this HCTZ. I am wondering if you are now hypotensive? How about having some follow up Lytes drawn?

    {{{adrie}}} I hope you feel better. I sucks to feel so bad!
  4. by   nurseman
    Hope you get things straightened out and start feeling better soon. Until that day I expect twice daily updates.
  5. by   NurseDennie
    I haven't heard of HCTZ having such horrid side-effects. Maybe it's the combo..... This all started AFTER you started the HCTZ? I want to know the same things Misdondita asked.

    I wonder if you have something else going on? I know that a lot of HTN meds make you feel pretty crappy. I guess you need to get your doc to check it out and maybe put you on something you're not so incompatible with!

    And we do need timely updates, please.

    Love

    Dennie
  6. by   adrienurse
    I know that the most likely culprit is the combination of meds. Man this is so frustrating. My doc won't even discuss changes unless I am in her office in person, and that's hard for me to arrange.

    I have suspected my thyroid in all this as well, I am hypothyroid and my levels were normal 3 months ago while on 200 mcgs of synthyroid daily.

    I just really think my electrolytes are out of wack. I bought a dozen bananas and some gatoraide on the way home from work. I am feeling better since I got home.

    My last BP was 140/90, so that is an improvement. the headaches are less related to that familiar heartbeat pounding and more like the ones I feel after I've spent too much time in the sun.

    Only good thing about all this is it's killing my appetite.
  7. by   Tweety
    Get well soon sweetie.
  8. by   hapeewendy
    feel better adrie!
    damn I need to make a road trip I think...

    hmmmm but wait, perhaps hottie male strippers , booze and drunken karaoke are not what the dr ordered to make you feel better

    but it would make you feel better
    I promise!

    seriously girl , if ur symptoms persist/worsen get thee to a doctor please, I dont wanna be all worried about you
    I'm not cute when I have a look of worry on my face ......

    *hugs*
  9. by   Jenny P
    Adrie, please get into the doc and have a check up with a Panel 8 (lytes , BUN, Create and gluc) done; my guess is that you may need to cut back or change your HTN meds; but you know we aren't doctors here.

    I hope you are feeling better soon!

close